POZ Community Forums

Meds, Mind, Body & Benefits => Questions About Treatment & Side Effects => Topic started by: Kingofhearts517 on July 10, 2018, 07:32:00 pm

Title: Genvoya question
Post by: Kingofhearts517 on July 10, 2018, 07:32:00 pm
Hey all!

Iíve been on Genvoya for about a month now. I was wondering if anyone else who is also taking this medication have issues with constipation and or weight gain?
Title: Re: Genvoya question
Post by: jboy on August 02, 2018, 01:36:26 am
hi,

I have had weight gain from taking genvoya. wouldn't say constipation. more the opposite. when I first started taking it, I was ok, then as months went on I started to get really bad anxiety. very fast heartbeat, and muscle pain. genvoya comes in second for the worst pill I have taken. but not everyone is the same. just keep a close eye on it. if you start to develop a fast heartbeat and anxiety problems I would come off them quick. they have been terrible for me and being on them this last year and a half has been the worst, atripla was my worst nightmare. they have given me triumeq now. but I have read on here that they have similar effects to what atripla does, so I am going to speak to my doctor today before I start them. because once I am on them then I need to take them for a month. I hope this helps
Title: Re: Genvoya question
Post by: paintedroom on August 02, 2018, 05:15:43 am
No constipation or weight gain or anxiety for me.Ive been on genvoya for over 2 years.I find it perfect.
Title: Re: Genvoya question
Post by: mlgoforth on November 07, 2018, 05:30:21 am
On Genvoya 2 months, no constipation and or weight gain.
Title: Re: Genvoya question
Post by: Grendal on November 12, 2018, 03:05:13 pm
On Genvoya 10 months, itís easy now except sometimes the timing with food. Weight sticks on me a little more than with previous meds but still slowly shedding excess. Had diarrhea for a while at first, it really took 5-6 months to get fully used to it. I do have an exercise habit and usually eat well.

Grendal
UD for several years
Title: Re: Genvoya question
Post by: newone on November 12, 2018, 08:26:26 pm
I am some couple of weeks away from switching from Stribild to Genvoya as suggested by my doctor.
 As the combination of medicines are similar to each other hopefully (I have been reassured) I won't experience any unwanted weight gain and other complications, time will tell.
Title: Re: Genvoya question
Post by: ElPresidente on December 10, 2018, 04:17:54 pm
I started with Tivicay + Truvada 3 years ago a day after my diagnosis (CD4 850, VL 17000), got undetectable within 10 days(I was shocked myself), kept going with that combo and after a year I switched to Genvoya (reasons: extreme gas, bloating, burning in the anus, enhanced sensitivity and extreme burning in the knees). It's almost 2y now that I'm on it.

After the switch, almost all my previous side effects diminished within 2 days. The gas was much, much less but still doing a bit of problems. After first 5 months, the gas and anus burning reached similar level I had with previous combo. It was unacceptable. My doctor didn't get it and didn't do anything. He just asked: 'do you wanna next 3 packages of Genvoya?'. That's the time I changed the doctor. Before my next visit with the new doctor I needed to fly for long awaited 2 weeks vacation with no help. The only thing I felt was that I don't wanna take Genvoya anymore, but it felt like I was the only one understanding my body. Having no other option, I switched my Genvoya for 2 days and i took just Tivicay for the next 48 hrs. Afterwards I came back to Genvoya and normal dosing of it. I was scared like wow, but I had no option that time. When I saw the new doctor, she seemed to understand me well and was very shocked about the entire story. We were both willing to change again, but after this trick, something crazy, unexplainable happened to me: the gas resolved. We both don't know why. Since then, I'm taking my Genvoya as prescribed, from time to time forgetting a dose, but I think i'm adhering to it for ~97%. It was like a miracle for me, cause the beginnings with that gas on previous combo and this one were just making me going crazy.

Beside that: I have experienced no contistipation, rather the opposite; i think the word loosy stool would be a perfect description. It's not always. Sometimes it looks really good and sometimes it's just split in a more pieces.

As for the weight gain:
I have always been a person who could eat anything (healthy or not) in any kind of amounts and I had always stayed with the same weight (around 80kg that time). My entire life (i'm 31y old now), i tried to put on weight to look better. With my metabolism and eating the loads of food combined with no explicitly made sports it has been a huge fiasco - my weight kept always same. No matter what I did.
After 3y of treatment and 2 years of Genvoya I have been gradually adding to my weight and reached 85kg at the moment. My height is 187cm. The number seems stable and not willing to go up or down (I'm measuring regularily at the same time, usually in the morning with the same scale). If it's entirely because of the treatment, it's very hard to say.

Other sides:
I experience also burning in my knees like once per week and it could hold for a day or so + some chest pressure on my left side. Feeling a bit more tired than before the treatment. Sleeping extremely good - could do it anytime and everywhere. Don't know why, I've never been like that.

There is a bit of the gas still. One day more and one day less. I observed it a bit and found out that in my case the gas increased when I ate lot of meet. It happened to me that I skipped my dose from time to time (once per 2 months max.). When this happens, I get punished with increased gases and farting like a vespa motorcycle - this continues usually for a week and then comes back to just a little bit or almost zero. So if I fart extensively, it's always my sign that I forgot the dose :)

Lab results:
I have got my last lab results recently and they were really good. My CD4=1000, VL=UD all those years. I never had any blips. Filtration rate normal. Kidneys, liver all good. Urin perfect.

The only anomalities are:
- Triglycerides reaching the level of 2.1 mmol/l (norm: 0-2)
- Calcium (corrected with consideration of Albumin level) 2.05 mmol/l (norm 2.15-2.5)

Triglycerides seems to be the cause of the cobicistat booster part of Genvoya. Calcium will be supplemented in my case to fill the gap.

I'm slightly worried about my triglycerides, since they were on the level 0.7 before the treatment and increased gradually. My doc's comment as for the results was: supppppeeeerrrr. So I'll give it another 6 months and see what to do then.

The beginnings were really harsh in my trip with Genvoya. And it hasn't been weeks or 2 months as most of the people write here, but I think I find my way with it and I'm really happy and healthy now. I hope you find it helpful.
Title: Re: Genvoya question
Post by: Jim Allen on December 10, 2018, 04:25:10 pm
@ElPresidente

Welcome to the forum, glad to hear things are going well on treatment for you.

Jim
Title: Re: Genvoya question
Post by: ketopoz on January 08, 2019, 07:00:34 pm
I recently switched off Genvoya after being on it 2+ years due to weight gain. Doc says recent studies came out showing genvoya causes difficulties with losing weight
Title: Re: Genvoya question
Post by: TGun on January 11, 2019, 09:02:29 pm
On Genvoya for a little over a year,, gained about 15 lbs. (7 kilo),, other than that, no side effects at all,, labs have all been great and stable the whole time... don't usually take it with food like youre supposed to, but doc says that your undetectable either way, so keep doing what your doing...  best of luck